Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
March 23, 2009

Other Medications, Thyroid

Question from Oreland, Pennsylvania, USA:

My daughter, who has type 1 diabetes, was just recently diagnosed with hypothyroidism. Her TSH was 9.5. She has a palpable thyroid and symptoms such as dry skin and hair, tiredness and consistent low blood sugars. She has been put on Synthroid 0.05 mg, every day. She started the medication two days ago and her blood sugars are soaring. We will have to make insulin adjustments but I would like to know why this happens. Her recent A1c was 7.2.

Answer:

Seemingly easy to manage diabetes seems a part of hypothyroidism. I can’t explain; maybe the metabolism is slower. It does happen. You’ll need to adjust to the new reality because it is important that your daughter achieve normal thyroid function.

LD

[Editor’s comment:

See also some of our previous questions about the Thyroid and the use of Synthroid.

BH]